A proportional approach to claims problems with a guaranteed minimum

Please use this identifier to cite or link to this item: http://hdl.handle.net/10045/36083
Información del item - Informació de l'item - Item information
Title: A proportional approach to claims problems with a guaranteed minimum
Authors: Giménez Gómez, José Manuel | Peris, Josep E.
Research Group/s: Métodos Cuantitativos para la Economía
Center, Department or Service: Universidad de Alicante. Departamento de Métodos Cuantitativos y Teoría Económica
Keywords: Claims problems | Proportional solution | Equal awards | Lorenz dominance
Knowledge Area: Fundamentos del Análisis Económico
Issue Date: 1-Jan-2014
Publisher: Elsevier
Citation: European Journal of Operational Research. 2014, 232(1): 109-116. doi:10.1016/j.ejor.2013.06.039
Abstract: In distribution problems, and specifically in bankruptcy issues, the Proportional (P) and the Egalitarian (EA) divisions are two of the most popular ways to resolve the conflict. Nonetheless, when using the egalitarian division, agents may receive more than her claim. We propose a compromise between the proportional and the egalitarian approaches by considering the restriction that no one receives more than her claim. We show that the most egalitarian compromise fulfilling this restriction ensures a minimum amount to each agent. We also show that this compromise can be interpreted as a process that works in two steps as follows: first, all agents receive an equal share up to the smallest claim if possible (egalitarian distribution), and then, the remaining estate (if any) is allocated proportionally to the remaining claims (proportional distribution). Finally, we obtain that the recursive application of this process finishes at the Constrained Equal Awards solution (CEA).
Sponsor: Financial support from Universitat Rovira i Virgili, Banco Santander and Generalitat de Catalunya under Project 2011LINE-06 and the Barcelona GSE.
URI: http://hdl.handle.net/10045/36083
ISSN: 0377-2217 (Print) | 1872-6860 (Online)
DOI: 10.1016/j.ejor.2013.06.039
Language: eng
Type: info:eu-repo/semantics/article
Peer Review: si
Publisher version: http://dx.doi.org/10.1016/j.ejor.2013.06.039
Appears in Collections:INV - DMCTE - Artículos de Revistas

Files in This Item:
Files in This Item:
File Description SizeFormat 
Thumbnail2014_Gimenez_Peris_EJOR.pdfPreprint (acceso abierto)365,47 kBAdobe PDFOpen Preview
Thumbnail2014_Gimenez_Peris_EJOR-final.pdfVersión final (acceso restringido)361,49 kBAdobe PDFOpen    Request a copy

Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.